Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 166, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 20, 2015, 2:18 PM CDT for Navarro County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 2:18 PM CDT (19:18 UTC)
- Expired
- Aug 20, 2015, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 104 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635
WGUS54 KFWD 201918
FFWFWD
TXC349-202215-
/O.NEW.KFWD.FF.W.0166.150820T1918Z-150820T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CDT THU AUG 20 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 216 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL ROADS
ACROSS PORTIONS OF NORTHERN AND CENTRAL NAVARRO COUNTY WERE
BECOMING COVERED WITH WATER. ADDITIONAL HEAVY RAIN IS EXPECTED TO
MOVE INTO NAVARRO COUNTY OVER THE NEXT ONE TO TWO HOURS AND FLASH
FLOODING IS EXPECTED TO BEGIN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORSICANA...KERENS...TRINIDAD...BLOOMING GROVE...ANGUS...BARRY...
NAVARRO...RICE...FROST...RETREAT...OAK VALLEY...MILDRED...EUREKA...
GOODLOW...POWELL...EMHOUSE...MERTENS AND MUSTANG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3208 9611 3190 9678 3207 9690 3233 9638
3230 9633 3230 9630 3228 9628 3226 9629
3225 9626 3225 9624 3220 9619 3221 9615
3218 9618 3216 9617 3214 9610
$$
BAIN2 follow-up statements
885
WGUS74 KFWD 202052
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT THU AUG 20 2015
TXC349-202215-
/O.CON.KFWD.FF.W.0166.000000T0000Z-150820T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-
352 PM CDT THU AUG 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NAVARRO COUNTY...
AT 349 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT HEAVY RAIN HAVE
RESULTED IN WATER COVERING HIGHWAY 31 AND HIGHWAY 22 AROUND 5 MILES
WEST OF CORSICANA. RADAR ESTIMATES AND AUTOMATED RAIN GAUGES HAVE
REVEALED THAT THREE TO FIVE INCHES OF RAIN HAVE ALREADY FALLEN OVER
THE PAST SEVERAL HOURS. AN ADDITIONAL ONE TO ONE HALF INCH OF RAIN
WILL BE POSSIBLE OVER THE NEXT COUPLE OF HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORSICANA...KERENS...TRINIDAD...BLOOMING GROVE...ANGUS...BARRY...
NAVARRO...RICE...FROST...RETREAT...OAK VALLEY...MILDRED...EUREKA...
GOODLOW...POWELL...EMHOUSE...MERTENS AND MUSTANG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3208 9611 3190 9678 3207 9690 3233 9638
3230 9633 3230 9630 3228 9628 3226 9629
3225 9626 3225 9624 3220 9619 3221 9615
3218 9618 3216 9617 3214 9610
$$
BAIN276
WGUS74 KFWD 202212
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT THU AUG 20 2015
TXC349-202220-
/O.EXP.KFWD.FF.W.0166.000000T0000Z-150820T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-
512 PM CDT THU AUG 20 2015
...THE FLASH FLOOD WARNING FOR NAVARRO COUNTY WILL EXPIRE AT 515 PM
CDT...
HEAVY RAIN HAS ENDED AND FLOOD WATERS CONTINUE TO RECEDE ACROSS
NAVARRO COUNTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES AND
EXERCISE CAUTION AT LOW WATER CROSSINGS.
LAT...LON 3208 9611 3190 9678 3207 9690 3233 9638
3230 9633 3230 9630 3228 9628 3226 9629
3225 9626 3225 9624 3220 9619 3221 9615
3218 9618 3216 9617 3214 9610
$$
BAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:23 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 20, 12:23 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1223 PM CDT THU AUG 20 2015 .AVIATION... SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CONTINUE TO STREAM FROM WEST TO EAST BETWEEN THE DFW METROPLEX AND KACT. ACTIVITY IS DISORGANIZED AND OCCURRING IN THE VICINITY OF AN ELEVATED BOUNDARY AROUND 800-850MB. THE MAIN IMPACT WILL BE IN THE WACO AREA WHERE WE WILL LIKELY MAINTAIN -RA AND VCSH THROUGH 20Z... THOUGH A WEAKENING TREND IS EXPECTED THE AFTERNOON AS THE MAIN UPPER TROUGH CONTINUES TOWARDS THE EAST COAST. FOR THE DALLAS-FORT WORTH AREA...WINDS HAVE VEERED TO A MORE EAST-NORTHEASTERLY DIRECTION AS THE SURFACE RIDGE BEHIND YESTERDAY/S FRONT SHIFTS EAST. PATCHY MVFR CIGS HAVE DEVELOPED IN THE AREA...BUT IT APPEARS THAT THESE WILL IMPROVE AS DRIER AND MORE SUBSIDENT AIR SPREADS IN FROM THE NORTHWEST. THERE IS A CHANCE THAT VCSH WILL NEED TO BE ADDED TO GKY WHERE ISOLATED DEVELOPMENT IS OCCURRING ON THE NORTH EDGE OF THE FRONTAL ACTIVITY...BUT THIS WOULD LIKELY BE SHORT-LIVED AS WELL. WILDS WILL CONTINUE TO VEER TO A MORE SOUTHEASTERLY THEN SOUTHERLY DIRECTION OVERNIGHT AND FRIDAY MORNING. WIND SPEEDS WILL PICK UP TO 10-12 KTS DURING THE DAY FRIDAY IN ADVANCE OF ANOTHER SHORTWAVE TROUGH...WHICH WILL SWING EAST ACROSS THE SOUTHERN PLAINS TOMORROW AND TOMORROW NIGHT. WE WILL NEED TO KEEP AN EYE ON CONVECTION ASSOCIATED WITH THIS FEATURE...BUT IT WOULD BE BEYOND THIS SET OF FORECASTS. 30 && .UPDATE... ELEVATED SHOWERS AND THUNDERSTORMS SHOULD SLOWLY DECREASE IN COVERAGE FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY AS DRY/SUBSIDENT WORKS IN FROM THE WEST. THE BEST RAIN CHANCES THROUGH MID AFTERNOON WILL BE ACROSS THE SOUTHEAST ZONES. LARGE SCALE SUBSIDENCE IN BETWEEN SHORT WAVES SHOULD KEEP NORTH TEXAS RAIN FREE THIS EVENING. HOWEVER...THE NEXT SHORT WAVE WILL MOVE FROM THE HIGH PLAINS OVERNIGHT AND BRING A CHANCE OF RAIN AND THUNDERSTORMS. IT APPEARS THAT THE RED RIVER COUNTIES WILL HAVE THE BEST CHANCE OF PRECIP OVERNIGHT/FRIDAY MORNING. COLD AIR ADVECTION AND CLOUDY SKIES HAVE REALLY KEPT TEMPERATURES DOWN THIS MORNING WITH MANY SITES STILL IN THE 60S OF 11 AM. WE STILL EXPECT SOME SUN THIS AFTERNOON WHICH SHOULD ALLOW TEMPERATURES TO RISE PRETTY QUICKLY. FOR NOW...WE WILL LEAVE AFTERNOON HIGH TEMPERATURES IN THE LOWER AND MIDDLE 80S. 79 && .PREV DISCUSSION... /ISSUED 335 AM CDT THU AUG 20 2015/ BASED ON THE 00Z FWD RAOB...A RARE AUGUST COLD FRONT HAD BROUGHT AN UNSEASONABLY DEEP AND COOL LOW LEVEL AIR MASS ACROSS THE REGION. AT 08Z/3AM DFW AIRPORT RECORDED A TEMPERATURE OF 67 DEGREES. THE LAST TIME DFW SAW 67 DEGREES WAS ON JUNE 3RD... AND IT IS LIKELY THAT THE TEMPERATURE WILL FALL 2-3 MORE DEGREES BEFORE SUNRISE. THE 00Z RAOB SHOWED THAT THE FRONTAL INVERSION WAS ABOVE THE 850 MB LEVEL...SO THIS FRONT WAS MORE CHARACTERISTIC OF AN AUTUMN FRONT RATHER THAN A LATE SUMMER FRONTAL BOUNDARY. BASED ON THIS RAOB...THE MOST UNSTABLE AIR PARCEL RESULTED FROM LIFTING AIR JUST ABOVE THE 800 MB LEVEL. THIS WAS RIGHT AROUND THE LEVEL THAT KFWS RADAR SHOWED A STRONG VEERING OF WINDS WITH HEIGHT EARLY THIS MORNING. THIS INDICATES THAT THERE IS SOME FRONTOGENETIC FORCING AND ISENTROPIC LIFT ACTIVE NEAR THIS LEVEL OF THE ATMOSPHERE. THIS COINCIDES NICELY WITH THE BAND OF ISOLATED TO SCATTERED RAIN SHOWERS THAT WERE IN PLACE IN A BAND APPROXIMATELY 40 MILES NORTH AND SOUTH OF THE INTERSTATE 20 CORRIDOR. EXPECT THAT THIS BAND OF PRECIPITATION WILL SINK SLOWLY SOUTHEAST THROUGH SUNRISE AS WEAK SUBSIDENCE BUILDS SLOWLY SOUTH OF THE RED RIVER THIS MORNING. THE FRONTAL INVERSION APPEARS TO BE DEEP ENOUGH TO PREVENT TEMPERATURES FROM GETTING TOO WARM TODAY. EVEN IF SUBSIDENCE FROM THE NORTH RESULTS IN SOME SIGNIFICANT SUNSHINE NORTH OF I-20 THIS AFTERNOON...BOUNDARY LAYER MIXING AND HEATING WILL BE LIMITED BY THE FRONTAL INVERSION OVER THE REGION. HIGHS ARE EXPECTED TO REMAIN AROUND 10 DEGREES BELOW NORMAL TODAY AS A RESULT. IT IS DIFFICULT TO SAY HOW FAR SOUTH SUBSIDENCE WILL PUSH TODAY...HOWEVER IT SEEMS LIKELY THAT THE BEST CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL REMAIN SOUTH OF I-20 AND EAST OF I-35. THESE LOCATIONS LIE THE FARTHEST AWAY FROM THE SUBSIDENCE MOVING TOWARDS THE REGION THIS MORNING AND CLOSEST TO THE SURFACE FRONTAL BOUNDARY. SEVERE WEATHER IS NOT EXPECTED TODAY AS THE ENTIRE CWA IS EXPECTED TO REMAIN UNDER AT LEAST SOME SORT OF SHALLOW INVERSION TODAY. SUBSIDENCE WILL WANE AS WESTERLY FLOW ALOFT SETS UP OVER THE GREAT PLAINS TONIGHT IN RESPONSE TO THE EXIT OF A LARGE UPPER TROUGH TO THE NORTHEAST AND THE APPROACH OF A NEW UPPER TROUGH OVER THE NORTHWESTERN CONUS. WESTERLY FLOW ALOFT WILL PROMOTE CYCLOGENESIS ON THE LEE OF THE ROCKIES...CAUSING OUR COLD FRONT TO LIFT NORTH OVERNIGHT THROUGH FRIDAY MORNING. BY FRIDAY AFTERNOON...THE FRONT IS EXPECTED TO BE NORTH OF THE RED RIVER BRINGING ABOUT A FAIRLY QUICK RETURN TO SEASONAL NORMAL TEMPERATURES AND HEAT TO THE REGION. MAINTAINED LOW POPS ACROSS MUCH OF THE CWA FOR TONIGHT THROUGH FRIDAY TO ACCOUNT FOR A LOW CHANCE OF SHOWERS AND THUNDERSTORMS THAT MAY DEVELOP ALONG THE RETREATING FRONT. THIS WEEKEND...EXPECT THAT MOST LOCATIONS WILL REMAIN DRY WITH THE FRONTAL BOUNDARY MOVING NORTH TOWARDS THE OKLAHOMA/KANSAS BORDER AND UPPER LEVEL ENERGY REMAINING GENERALLY NORTH OF NORTH CENTRAL TEXAS. ANOTHER WEAK FRONTAL BOUNDARY IS EXPECTED TO PUSH SOUTH TOWARDS THE RED RIVER SUNDAY AFTERNOON...SO MAINTAINED SOME LOW POPS NORTH OF I-20 SUNDAY AFTERNOON TO ACCOUNT FOR THIS. WITH THE UPPER LEVEL ENERGY DRIVING THE FRONT SOUTH EXPECTED TO REMAIN WELL NORTH OF THE SOUTHERN PLAINS...THERE IS A CHANCE THAT MODELS ARE BEING TOO AGGRESSIVE WITH THE SOUTHWARD PUSH OF THIS FRONT. IF THE FRONT IS ACCOMPANIED BY NUMEROUS SHOWERS AND STORMS AS IT MOVES SOUTH ACROSS OKLAHOMA ON SUNDAY...A FASTER FRONTAL PASSAGE WOULD MAKE SENSE. THE FRONT APPEARS TO BE MUCH MORE LIKELY TO MOVE ACROSS THE CWA SUNDAY NIGHT THROUGH MONDAY MORNING BEFORE STALLING OUT. WITH MORE CONFIDENCE IN THE FRONT BEING IN PLACE ON MONDAY VERSUS SUNDAY... WENT AHEAD WITH BROAD BRUSHED 30 POPS ACROSS THE REGION ON MONDAY COMPARED TO KEEPING 30 POPS RELEGATED TO THE RED RIVER SUNDAY AFTERNOON. THIS FRONT IS EXPECTED TO BE MUCH WEAKER THAN YESTERDAY'S COLD FRONT...AND TEMPERATURES ARE ONLY EXPECTED TO FALL A FEW DEGREES IN ITS WAKE AS A RESULT. THE FRONTAL BOUNDARY MAY HANG AROUND THROUGH TUESDAY AFTERNOON...SO LEFT SOME BROAD BRUSHED 20 POPS IN PLACE AT THIS TIME. THESE RAIN CHANCES WILL BE REFINED IN LATER FORECASTS ONCE CONFIDENCE IS HIGHER ON EXACTLY WHERE THE FRONT WILL STALL OUT ON MONDAY. WEDNESDAY AND THURSDAY...ALTHOUGH THEIR SOLUTIONS FOR LATE NEXT WEEK DIFFER QUITE A BIT...THE GFS AND ECMWF SEEM TO AGREE THAT LARGE SCALE FORCING FOR SUBSIDENCE WILL DOMINATE THE REGION AFTER TUESDAY. WENT AHEAD WITH ABOVE NORMAL TEMPERATURES AND A DRY FORECAST AS A RESULT. THIS WARM UP WILL LIKELY BE SHORT LIVED THOUGH AS MODELS INDICATE THAT UPPER LEVEL RIDGING WILL NOT BE ALL THAT STRONG OR PERSISTENT HEADED INTO THE FOLLOWING WEEKEND. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 74 94 77 97 / 20 20 20 10 10 WACO, TX 84 74 95 76 97 / 40 20 20 5 10 PARIS, TX 81 67 89 73 94 / 20 20 30 30 10 DENTON, TX 84 71 94 77 96 / 10 20 20 20 5 MCKINNEY, TX 83 71 93 76 96 / 20 20 30 20 10 DALLAS, TX 86 75 95 78 97 / 20 20 20 10 10 TERRELL, TX 82 73 93 76 96 / 30 20 20 10 10 CORSICANA, TX 83 73 94 76 96 / 40 20 20 10 10 TEMPLE, TX 86 74 95 75 97 / 40 20 10 5 10 MINERAL WELLS, TX 84 71 94 76 96 / 10 20 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/79
Hazardous weather outlook, Aug 20, 4:45 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 445 AM CDT THU AUG 20 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 445 AM CDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS MUCH OF NORTH AND CENTRAL TEXAS. THE BULK OF THE ACTIVITY WILL BE SOUTH OF THE I-20 CORRIDOR. SEVERE WEATHER IS NOT EXPECTED. CLOUD-TO-GROUND LIGHTNING WILL CONTINUE TO BE THE PRIMARY HAZARD. SLIGHT THUNDERSTORM CHANCES WILL LINGER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT... WITH THE BEST CHANCES ALONG THE RED RIVER. THUNDERSTORM CHANCES WILL RETURN SUNDAY AND CONTINUE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:20 PM CDT | Special Weather Statement | FWD | Coryell | 25 min |
| Aug 20, 12:29 PM CDT | Areal Flood Advisory | FWD | Navarro | 4 hr |
| Aug 20, 2:31 PM CDT | Areal Flood Advisory | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Aug 20, 4:10 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.